[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] basal rate question

Yes.  If I take more than 3 1/2 units -- to eat or to lower a bg -- I always crash.  A
CDE I met told me she has this problem if she takes more than 3 units.  She is pretty
slim and I am not very big so your threshold might be higher than ours.  I break the
dose up though I don't always remember.  When I forget, I have to catch it on the way

> One other little thing does anyone else experience a greater per unit BG drop when
> they take a larger then normal shot to compensate for a high. I take 1 unit for
> every 22.5 carbs well last night I took my BG before dinner it was way high so I
> did the math and took my shot 9 units, now I knew in the past when I take this much
> insulin I have trouble with lows so I checked my sugar an hour after dinner and it
> was still 390 where I started so I thought cool I should be back around normal in
> about an hour, well in 45 minutes I started feeling "funky" and my BG was 38. I
> treated it and went low again in an hour and treated that etc...  Now I did not
> take anymore or less insulin then at any other time just more cause my bg was so
> high but same scale. So I don't know why the volume of insulin would work with a
> greater lowering capacity when it is given at the same carb ratio. I only have this
> problem when I get above 7 u of H in one shot. If you know why please let me know
> Thanks and Take Care
> Laura
> Sickly as of late but happy anyway
> ----------------------------------------------------------
> Insulin-Pumpers website http://www.insulin-pumpers.org/

Insulin-Pumpers website http://www.insulin-pumpers.org/